Alert archive / South Dakota / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Aberdeen, SD

June 19, 2014Big Stone County, Minnesota; Grant County, Roberts County, South Dakota

NWS Aberdeen, SD issued this flash flood warning at Jun 19, 2014, 1:33 AM CDT for Big Stone County, Minnesota; Grant County, Roberts County, South Dakota. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 1:33 AM CDT (06:33 UTC)
Expired
Jun 19, 2014, 7:30 AM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Flood severity
None

Counties Big Stone County, MN, Grant County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 161 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:00 AM CDTFLASH FLOODMilbank, SDEM REPORTS THAT NUMEROUS COUNTY ROADS ACROSS GRANT COUNTY WERE OVERTOPPED WITH WATER WITH A FEW CULVERTS WASHED OUT. MANY SMALL CREEKS ARE OUT OF THEIR BANKS.
Jun 19, 7:00 AM CDTHEAVY RAIN 2.251 Nnw Milbank, SD24 HOUR RAINFALL TOTAL
Jun 19, 7:30 AM CDTHEAVY RAIN 2.22Milbank, SD24 HOUR RAINFALL TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGUS53 KABR 190633
FFWABR
MNC011-SDC051-109-191230-
/O.NEW.KABR.FF.W.0014.140619T0633Z-140619T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
133 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BIG STONE COUNTY IN WEST CENTRAL MINNESOTA...
  GRANT COUNTY IN NORTHEAST SOUTH DAKOTA...
  SOUTHEASTERN ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA...

* UNTIL 730 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR INDICATES THAT TWO TO FOUR              
  INCHES OF RAINFALL HAS ALREADY OCCURRED...WITH ANOTHER INCH OR     
  TWO POSSIBLE OVERNIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BIG
  STONE CITY...MILBANK...ORTONVILLE...ALBEE...ARTICHOKE...BONANZA
  GROVE...CLINTON...CORONA...CORRELL...JOHNSON...LA BOLT...LAGOONA
  BEACH...ODESSA...REVILLO...STOCKHOLM...STRANDBURG...TROY AND TWIN
  BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4519 9618 4522 9628 4525 9632 4525 9641
      4526 9644 4499 9645 4498 9688 4536 9690
      4559 9638 4559 9625 4542 9623 4541 9611
      4519 9610

$$
FOWLE
2 follow-up statements
370 
WGUS73 KABR 191040
FFSABR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
540 AM CDT THU JUN 19 2014

MNC011-SDC051-109-191230-
/O.CON.KABR.FF.W.0014.000000T0000Z-140619T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG STONE MN-ROBERTS SD-GRANT SD-
540 AM CDT THU JUN 19 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRANT...SOUTHEASTERN
ROBERTS AND BIG STONE COUNTIES UNTIL 730 AM CDT...

AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL THUNDERSTORMS WERE MOVING ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BIG STONE CITY...MILBANK...ORTONVILLE...ALBEE...ARTICHOKE...
CLINTON...CORONA...CORRELL...JOHNSON...LA BOLT...LAGOONA BEACH...
ODESSA...REVILLO...STOCKHOLM...STRANDBURG...TROY AND TWIN BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4519 9618 4522 9628 4525 9632 4525 9641
      4526 9644 4499 9645 4498 9688 4536 9690
      4559 9638 4559 9625 4542 9623 4541 9611
      4519 9610

$$
DORN
524 
WGUS73 KABR 191224
FFSABR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
724 AM CDT THU JUN 19 2014

MNC011-SDC051-109-191238-
/O.EXP.KABR.FF.W.0014.000000T0000Z-140619T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG STONE MN-ROBERTS SD-GRANT SD-
724 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GRANT...
SOUTHEASTERN ROBERTS AND BIG STONE COUNTIES WILL BE ALLOWED TO EXPIRE
AT 730 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS EITHER ENDED OR WILL BE ENDING 
SOON OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA 
HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4519 9618 4522 9628 4525 9632 4525 9641
      4526 9644 4499 9645 4498 9688 4536 9690
      4559 9638 4559 9625 4542 9623 4541 9611
      4519 9610

$$
DORN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:27 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 19, 12:27 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 AM CDT THU JUN 19 2014

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

CURRENTLY SEEING STRONG TO SEVERE STORMS ACROSS NORTH CENTRAL SD
AS INVERTED SFC TROUGH PUSHES EAST INTO UNSTABLE AIR MASS. TORNADO
WATCH 332 WAS ISSUED EARLIER FOR AREAS WEST OF THE JAMES VALLEY.
STRONGEST INSTABILITY RESIDES OVER CENTRAL SD WITH MODELS SHOWING
DESTABILIZATION FURTHER EAST BY LATE AFTERNOON AND EVENING. THE
EASTERN CWA REMAINS CAPPED BUT EXPECT THE CAP TO ERODE BY LATE
AFTERNOON AND EVENING AS SFC TROUGH PUSHES EAST. HI RES MODELS
SEEM TO BE LATCHING ONTO A SOLUTION...WITH CURRENT DEVELOPMENT
OVER CENTRAL SD DEPICTED DECENTLY. OVER THE NEXT COUPLE HOURS
EXPECT ACTIVITY TO REMAIN OVER CENTRAL SD...THEN BY 00Z OR SO
THERE SHOULD BE ADDITIONAL DEVELOPMENT OR A MORE LINEAR CONVECTIVE
STRUCTURE PUSHING EAST TOWARDS THE JAMES VALLEY. MAY HAVE TO CUT
BACK ON POPS EVEN MORE THROUGH THE AFTERNOON HOURS ACROSS THE FAR
EASTERN CWA AS IT APPEARS THEY WILL REMAIN DRY THROUGH MOST OF THE
AFTERNOON. SVR PARAMETERS REMAIN IMPRESSIVE SO THREAT FOR LARGE
HAIL AND DAMAGING WINDS CERTAINLY POSSIBLE. LOW LEVEL SHEAR DOES
SUPPORT POSSIBILITY OF A COUPLE TORNADOES AS WELL. ACTIVITY MAY
PERSIST THROUGH A GOOD PORTION OF THE NIGHT OVER EASTERN AREAS OF
THE CWA WITH A CONTINUED THREAT FOR SEVERE STORMS.

ON THURSDAY...LINGERING ACTIVITY POSSIBLE ACROSS THE EAST AS SFC
TROUGH SLOWLY PUSHES THROUGH THE REGION. WITH THE UPPER LOW STILL
POSITIONED TO THE NORTHWEST...WILL SEE ADDITIONAL SHORTWAVE ENERGY
ROTATE AROUND THE BASE OF THE UPPER TROUGH AND AFFECT THE REGION
DURING THE AFTERNOON. MODELS TRYING TO SHOW A FEW SHOWERS AND
STORMS DEVELOPING DURING THE AFTERNOON HOURS IN POST FRONTAL AIR
MASS...BUT WITHIN BEST REGION OF ASCENT WITHIN SHORTWAVE ENERGY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE EXTENDED PERIOD WILL FEATURE FAST MOVING UPPER LEVEL FLOW WITH
A SERIES OF SHORTWAVES MOVING THROUGH UNTIL WEDNESDAY...WHEN UPPER
LEVEL RIDGING BEGINS TO BUILD OVER THE AREA. A SURFACE LOW
PRESSURE SYSTEM LOOKS TO SLOWLY PUSH ACROSS THE NORTHERN PLAINS
SATURDAY THROUGH MONDAY BEFORE WEAK HIGH PRESSURE DROPS OVER THE
REGION MONDAY NIGHT INTO EARLY WEDNESDAY. ANOTHER LOW PRESSURE
SYSTEM/FRONT THEN MOVES IN ON WEDNESDAY. REALLY CANNOT RULE OUT
ANY TIME PERIOD THAT A FEW SHOWERS OR STORMS MAY POP UP...THOUGH
MONDAY NIGHT AND TUESDAY LOOK TO HAVE THE BEST CHANCE FOR QUIET
WEATHER CONDITIONS.

NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WILL BE THE RULE
THROUGHOUT THE PERIOD...WITH HIGHS IN THE UPPER 70S TO MID 80S AND
OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A MIX OF MVFR/VFR CIGS ARE ACROSS THE REGION THIS EVENING.
CURRENTLY A LINE OF HEAVY RAIN AND THUNDERSTORMS ARE MOVING ACROSS
THE FAR NORTHEASTERN CWA AWAY FROM THE TAF SITES. THESE WILL EXIT
OVER THE NEXT TWO HOURS. GUSTY WINDS WILL BE THE MAIN THREAT.
ANOTHER ROUND OF RAIN WILL LIFT NORTH OUT OF NEBRASKA BUT THERE IS
SOME UNCERTAINTY AS TO JUST HOW FAR NORTH IT WILL GO. DID KEEP
SOME MVFR CIGS AT KABR/KATY AFTER 8Z JUST IN CASE. THE PRECIPITATION
CHANCES WILL END THURSDAY MORNING...WITH VFR CONDITIONS THEN
PREVAILING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...WISE
SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 18, 4:49 AM CDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
449 AM CDT WED JUN 18 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
449 AM CDT WED JUN 18 2014 /349 AM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
THIS MORNING...A LINE OF STORMS IS WORKING ITS WAY ACROSS NORTH
CENTRAL SOUTH DAKOTA. STRONG WINDS AND LARGE HAIL ARE POSSIBLE
WITH THIS LINE OF STORMS.

THIS AFTERNOON...SEVERE STORMS ARE POSSIBLE ACROSS THE ENTIRE REGION
AS A LOW PRESSURE SYSTEM INTENSIFIES. STORMS ARE EXPECTED TO
INITIATE OVER CENTRAL SOUTH DAKOTA THIS AFTERNOON AND TRACK EAST.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...AS WELL AS ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

SERR

In the hours before

Local storm report, Jun 18, 9:33 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
933 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HEAVY RAIN       14 NE ISABEL            45.54N 101.22W
06/18/2014  M3.61 INCH       CORSON             SD   CO-OP OBSERVER

&&

EVENT NUMBER ABR1400459

KG
Local storm report, Jun 18, 9:42 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
942 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     ABERDEEN                45.47N  98.48W
06/18/2014  M54 MPH          BROWN              SD   ASOS

&&

EVENT NUMBER ABR1400460

KG
Local storm report, Jun 18, 10:15 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1015 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     2 E BATH                45.47N  98.29W
06/18/2014                   BROWN              SD   EMERGENCY MNGR

            MULTIPLE 2 FT DIAMETER TREES DOWN 2 MILES EAST OF
            BATH...TIME ESTIMATED BASED BY RADAR

&&

EVENT NUMBER ABR1400461

FOWLE
Local storm report, Jun 18, 10:57 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HEAVY RAIN       2 SW ROSLYN             45.48N  97.52W
06/18/2014  E2.50 INCH       DAY                SD   TRAINED SPOTTER

            ESTIMATED 2.5 INCHES OF RAIN IN ABOUT AN HOUR

&&

EVENT NUMBER ABR1400462

NWS
Local storm report, Jun 19, 12:35 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1235 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLASH FLOOD      SISSETON                45.66N  97.05W
06/19/2014                   ROBERTS            SD   CO-OP OBSERVER

            WATER OVER TURN LANES ON HWY 10 THROUGH SISSETON...6 IN
            OF STANDING WATER IN LOW LYING AREAS...RESTAURANT ON
            EDGE OF TOWN HAS WATER UP TO BUILDING AND PARKING LOT IS
            FLOODED...CREEK THROUGH TOWN IS NEAR ITS BANKS

&&

EVENT NUMBER ABR1400463

NWS
Local storm report, Jun 19, 1:00 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
100 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     TSTM WND GST     TIMBER LAKE             45.43N 101.07W
06/18/2014  E50 MPH          DEWEY              SD   LAW ENFORCEMENT

            NICKLE SIZE HAIL AND 50 MPH WINDS IN TIMBER LAKE

0410 AM     HAIL             5 WNW SULLY BUTTES      44.72N 100.58W
06/18/2014  E1.25 INCH       SULLY              SD   PUBLIC

0450 AM     HAIL             3 ENE SULLY BUTTES      44.72N 100.44W
06/18/2014  E1.00 INCH       SULLY              SD   PUBLIC

0555 AM     HAIL             9 NW LEBANON            45.15N  99.91W
06/18/2014  E0.88 INCH       POTTER             SD   PUBLIC

0830 AM     HAIL             22 SSE EAGLE BUTTE      44.71N 101.07W
06/18/2014  E1.00 INCH       STANLEY            SD   PUBLIC

            HAIL COVERING GROUND RANGING IN SIZE FROM PEAS TO
            QUARTERS.

0844 AM     HAIL             11 S RIDGEVIEW          44.93N 100.78W
06/18/2014  M1.00 INCH       DEWEY              SD   PUBLIC

0915 AM     HAIL             10 SSW RIDGEVIEW        44.94N 100.85W
06/18/2014  M1.00 INCH       DEWEY              SD   PUBLIC

0137 PM     TSTM WND GST     2 NW SHAMBO RANCH       45.55N 101.87W
06/18/2014  M56 MPH          CORSON             SD   MESONET

            MEASURED FROM THE ATHBOY CWOP.

0137 PM     TSTM WND GST     10 NW SHAMBO RANCH      45.64N 101.98W
06/18/2014  E56 MPH          CORSON             SD   PUBLIC

            56 PMH WIND DAVIS WEATHER. 2.60 INCHES OF RAIN

0220 PM     HAIL             9 ENE SHAMBO RANCH      45.57N 101.67W
06/18/2014  E0.70 INCH       CORSON             SD   PUBLIC

0233 PM     HAIL             15 S WATAUGA            45.71N 101.54W
06/18/2014  E1.00 INCH       CORSON             SD   PUBLIC

            MOSTLY PEA SIZE HAIL BUT A FEW UP TO QUARTER SIZE

0247 PM     HAIL             6 W KLEIN RANCH         45.67N 101.46W
06/18/2014  E1.00 INCH       CORSON             SD   PUBLIC

            SOME QUARTER SIZE HAIL BUT MOSTLY SMALLER. 1.90 RAIN.

0315 PM     FLASH FLOOD      15 S WATAUGA            45.71N 101.54W
06/18/2014                   CORSON             SD   PUBLIC

            MAN MADE DAM WASHED OUT. FLASH FLOODING AT RESIDENCE
            WITH YARD FLOODED AND RUNNING WATER POURING INTO
            BASEMENT

0341 PM     HAIL             WALKER                  45.91N 101.09W
06/18/2014  M0.70 INCH       CORSON             SD   PUBLIC

            HEAVY RAIN AND 20 TO 30 MPH WIND

0448 PM     HAIL             7 SW ARTAS              45.82N  99.91W
06/18/2014  E1.00 INCH       CAMPBELL           SD   PUBLIC

0602 PM     FUNNEL CLOUD     11 E STEPHAN            44.25N  99.23W
06/18/2014                   HAND               SD   EMERGENCY MNGR

            FUNNEL CLOUD NEAR 216TH AND 343RD

0605 PM     TORNADO          5 E STEPHAN             44.25N  99.36W
06/18/2014                   HYDE               SD   EMERGENCY MNGR

            TWO HOMES LOST ROOF FROM TORNADO. TIME APPROXIMATED.

0605 PM     TORNADO          4 E STEPHAN             44.25N  99.37W
06/18/2014                   HYDE               SD   NWS EMPLOYEE

            METAL ROOF PARTIALLY PEELED OFF ONE HOUSE. ROOF OF
            ANOTHER HOUSE COMPLETELY BLOWN OFF. SEMI OVERTURNED.
            TREES TOPPED. BARN DESTROYED. TIME APPROXIMATED.

0613 PM     TORNADO          10 E STEPHAN            44.25N  99.25W
06/18/2014                   HAND               SD   EMERGENCY MNGR

            ONE-QUARTER MILE WIDE TORNADO ON GROUND NEAR 216TH ST
            AND 346TH AVE MOVING EAST-NORTHEAST

0651 PM     TSTM WND GST     1 E GANN VALLEY         44.03N  98.97W
06/18/2014  E60 MPH          BUFFALO            SD   TRAINED SPOTTER

            DIME HAIL WITH 60 MPH WIND GUSTS.

0654 PM     TORNADO          3 E GANN VALLEY         44.03N  98.93W
06/18/2014                   BUFFALO            SD   TRAINED SPOTTER

            TORNADO ON THE GROUND

0705 PM     TSTM WND GST     10 W LONG LAKE          45.86N  99.41W
06/18/2014  M63 MPH          MCPHERSON          SD   MESONET

            PEAK WIND MEASURED AT THE SAND LAKE RAWS.

0826 PM     HEAVY RAIN       TIMBER LAKE             45.43N 101.07W
06/18/2014  M3.74 INCH       DEWEY              SD   CO-OP OBSERVER

0828 PM     HEAVY RAIN       MOBRIDGE                45.54N 100.44W
06/18/2014  M3.45 INCH       WALWORTH           SD   ASOS

0830 PM     FLASH FLOOD      1 W GRAND RIVER CASINO  45.56N 100.53W
06/18/2014                   CORSON             SD   TRAINED SPOTTER

            HWY 12 WEST OF GRAND RIVER CASINO UNDER WATER

0835 PM     FLASH FLOOD      W MOBRIDGE              45.54N 100.44W
06/18/2014                   WALWORTH           SD   DEPT OF HIGHWAYS

            HWY 12 BETWEEN MOBRIDGE AND MCLAUGHLIN CLOSED DUE TO
            WATER RUNNING OVER ROAD

0848 PM     TSTM WND GST     3 SE ASHTON             44.96N  98.45W
06/18/2014  E60 MPH          SPINK              SD   PUBLIC

            WINDS ESTIMATED OVER 60 MPH. DOOR BLOWN IN ON BARN.

0903 PM     TSTM WND GST     1 WNW MELLETTE          45.16N  98.51W
06/18/2014  M86 MPH          SPINK              SD   MESONET

0905 PM     TSTM WND GST     5 S RICHMOND LAKE REC A 45.47N  98.62W
06/18/2014  M66 MPH          BROWN              SD   MESONET

            PEAK WIND MEASURED AT THE BROWN COUNTY LANDFILL.

0913 PM     HEAVY RAIN       2 SW ROSLYN             45.48N  97.52W
06/18/2014  E2.50 INCH       DAY                SD   TRAINED SPOTTER

            ESTIMATED 2.5 INCHES OF RAIN IN ABOUT AN HOUR

0924 PM     TSTM WND GST     GROTON                  45.45N  98.10W
06/18/2014  E70 MPH          BROWN              SD   TRAINED SPOTTER

            60 TO 70 MPH WIND.

0924 PM     TSTM WND GST     ABERDEEN                45.47N  98.48W
06/18/2014  M54 MPH          BROWN              SD   ASOS

0932 PM     HEAVY RAIN       14 NE ISABEL            45.54N 101.22W
06/18/2014  M3.61 INCH       CORSON             SD   CO-OP OBSERVER

0940 PM     TSTM WND DMG     2 E BATH                45.47N  98.29W
06/18/2014                   BROWN              SD   EMERGENCY MNGR

            MULTIPLE 2 FT DIAMETER TREES DOWN 2 MILES EAST OF
            BATH...TIME ESTIMATED BASED BY RADAR

1233 AM     FLASH FLOOD      SISSETON                45.66N  97.05W
06/19/2014                   ROBERTS            SD   CO-OP OBSERVER

            WATER OVER TURN LANES ON HWY 10 THROUGH SISSETON...6 IN
            OF STANDING WATER IN LOW LYING AREAS...RESTAURANT ON
            EDGE OF TOWN HAS WATER UP TO BUILDING AND PARKING LOT IS
            FLOODED...CREEK THROUGH TOWN IS NEAR ITS BANKS

&&

EVENT NUMBER ABR1400429 ABR1400431 ABR1400434 ABR1400435 ABR1400430
ABR1400432 ABR1400433 ABR1400436 ABR1400441 ABR1400437 ABR1400439
ABR1400442 ABR1400438 ABR1400440 ABR1400443 ABR1400444 ABR1400446
ABR1400453 ABR1400445 ABR1400447 ABR1400448 ABR1400449 ABR1400450
ABR1400451 ABR1400452 ABR1400454 ABR1400455 ABR1400456 ABR1400457
ABR1400462 ABR1400458 ABR1400460 ABR1400459 ABR1400461 ABR1400463

FOWLE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:21 AM CDTFlash Flood WarningABRTraverse9 hr
Jun 18, 7:31 PM CDTSevere Thunderstorm WarningABRMcPherson44 min
Jun 18, 8:05 PM CDTFlash Flood WarningABRCampbell, Edmunds, McPherson, Walworth6 hr
Jun 18, 8:15 PM CDTSevere Thunderstorm WarningABREdmunds, McPherson45 min
Jun 18, 8:36 PM CDTSevere Thunderstorm WarningABRSpink39 min
Jun 18, 8:49 PM CDTTornado WarningABRBrown, Edmunds, McPherson41 min
Jun 18, 8:57 PM CDTSevere Thunderstorm WarningABRBrown, Spink63 min
Jun 18, 9:04 PM CDTFlash Flood WarningABRBrown, Spink6 hr
Jun 18, 9:14 PM CDTSevere Thunderstorm WarningABRClark, Day, Spink46 min
Jun 18, 9:20 PM CDTSevere Thunderstorm WarningABRBrown, Day, Marshall, Spink40 min
Jun 18, 9:57 PM CDTSevere Thunderstorm WarningABRBrown, Day, Marshall48 min
Jun 18, 11:25 PM CDTAreal Flood WarningABRCorson24 hr
Jun 18, 11:47 PM CDTFlash Flood WarningABRClark, Day, Spink10 hr
Jun 19, 3:58 AM CDTFlash Flood WarningABRDeuel12 hr
Jun 19, 4:06 AM CDTSevere Thunderstorm WarningABRClark, Day, Hamlin, Spink39 min
Jun 19, 5:04 AM CDTSevere Thunderstorm WarningABRDay41 min
Jun 19, 6:03 AM CDTRiver Flood WarningABRRoberts38 hr
Jun 19, 2:41 PM CDTSevere Thunderstorm WarningABRStanley49 min
Jun 19, 3:18 PM CDTSevere Thunderstorm WarningABRDewey, Stanley, Sully42 min
Jun 19, 4:22 PM CDTRiver Flood WarningABRCorson43 hr
Jun 19, 4:54 PM CDTSevere Thunderstorm WarningABRSully36 min
Jun 19, 5:20 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Hyde, Potter, Sully40 min
Jun 19, 5:58 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Potter, Spink47 min

Nearby

Flash Flood Warnings in South Dakota, 2014Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.